Robert W. Dunlay, MD; Mark A. Camp, MD; Michael Allon, MD; Paolo Fanti, MD; Hartmut H. Malluche, MD; Francisco Llach, MD
The tumor lysis syndrome is recognized by the development of hyperuricemia, hyperkalemia, hyperphosphatemia, and hypocalcemia shortly after the administration of therapy for neoplastic disorders (1, 2). The syndrome has most often been associated with rapidly dividing hematopoetic malignancies, such as acute leukemias and high-grade lymphomas. Hypocalcemia in the tumor lysis syndrome has been attributed to precipitation of calcium phosphate salts (2), but the reasons it persists after the hyperphosphatemia is corrected have not been elucidated.
We report a case of acute tumor lysis syndrome with prolonged hypocalcemia in a patient with Burkitt lymphoma. Serial biochemical measurements during the course of
Dunlay RW, Camp MA, Allon M, Fanti P, Malluche HH, Llach F. Calcitriol in Prolonged Hypocalcemia due to the Tumor Lysis Syndrome. Ann Intern Med. 1989;110:162–164. doi: 10.7326/0003-4819-110-2-162
Download citation file:
Published: Ann Intern Med. 1989;110(2):162-164.
Endocrine and Metabolism, Fluid and Electrolyte Disorders, Nephrology.
Results provided by:
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use